Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Metrizability of locally compact vector spaces


Author: Seth Warner
Journal: Proc. Amer. Math. Soc. 27 (1971), 511-513
MSC: Primary 46.01
MathSciNet review: 0270114
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: By use of the theory of characters and the Pontryagin-van Kampen theorem, it is shown that if $ E$ is a locally compact vector space over a discrete division ring $ K$ of characteristic zero and if $ {\dim _K}E < {2^\mathfrak{m}}$, where $ \mathfrak{m}$ is the cardinality of $ K$, then $ E$ is metrizable.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46.01

Retrieve articles in all journals with MSC: 46.01


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1971-0270114-X
PII: S 0002-9939(1971)0270114-X
Keywords: Topological vector space, topological algebra, locally compact, metrizability
Article copyright: © Copyright 1971 American Mathematical Society